MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923); Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Dislocation (2374)
Date of Event 04/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).Concomitant medical products: ref 00-5880-002-00 lot 64357066e19 rhk tibial plate.Ref 00-5988-020-15 lot 63694678f17 nexgen stem extension 15x145mm.Ref 00-5988-020-11 lot 63810516k17 nexgen stem extension 11x145mm.Ref 00-5880-013-01 lot 64201922e19 rhk femur c.Foreign report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, the location of device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent initial left rotating hinge total knee arthroplasty.Subsequently, the patient underwent irrigation and debridement with poly exchange two weeks later due to wound complications.Without a known traumatic event, the patient experienced cracking and instability in the joint and presented to the er.X-rays showed prosthesis luxation with a loosened coupling mechanism.The patient underwent a second revision during which the poly was exchanged without complication approximately two months post implantation.Attempts have been made and additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3; h6.Reported event was confirmed by review of medical records and radiographs received.Review of the available records identified initial op notes found no complication.Subsequently, patient revised poly during the irrigation and debridement for itis and delayed wound healing.Approximately 2 months after the revision, patient experiencing cracking and instability.X-ray review also found hardware disassembly with dislodged locking bolt.Extension post found in the medial side of the joint.Poly was exchanged with no complication.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Per package insert: instability is known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE WITH HINGE POST
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10000571
Report Number0001822565-2020-01483
Device Sequence Number16933477
Product Code JWH
UDI-Device Identifier00889024199248
UDI-Public(01)00889024199248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number00588003012
Device Lot Number64495411
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number0
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight80